MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 12MM TI END CAP T40 STARDRIVE 10MM EXT FOR FEMORAL NAILS-EX; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 12MM TI END CAP T40 STARDRIVE 10MM EXT FOR FEMORAL NAILS-EX; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.003.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on unknown date that the patient was underwent for femoral diaphysis fracture surgery on (b)(6) 2020.During the surgery, the closing plug #10 was unable to enter completely.It was attempted with # 15 that if it closed but it was too long then it was not indicated.Also, used #5 plug but failed to shut properly and almost impossible to remove it.The surgery was delayed one (1) hour.The patient outcome was unknown.This complaint involves six (6) devices.This is report 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: expert end cap ø12 cann extens.5 f/lfn+ (part number 04.003.001, lot 5l48559, quantity 1), nails: rafn (part number unknown, lot unknown, quantity 1), nail insertion handles (part number unknown, lot unknown, quantity 1), insertion instruments: connecting/coupling screw: trauma (part number unknown, lot unknown, quantity 1), expert end cap ø12 cann extens.15 f/lfn (part number 04.003.003, lot 22p9591, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 04.003.002, lot: 4l91497, manufacturing site: mezzovico, release to warehouse date: june 12, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the video.The video was reviewed, and the complaint condition could not be confirmed since the device could not be tested functionally.The video did not provide sufficient information to determine if there were issue (s) related to the device (s).Since the device (s) was (were) not returned, a dimensional inspection and a functional test were not able to be performed.Document/specification review current and manufactured to drawings was reviewed and no design issues or discrepancies were identified.Moreover a device history record review was conducted and there was no non-conformance associated with the subject device.Conclusion the subject complaint could not be confirmed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the video) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM TI END CAP T40 STARDRIVE 10MM EXT FOR FEMORAL NAILS-EX
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10105795
Report Number8030965-2020-03821
Device Sequence Number908371
Product Code HSB
UDI-Device Identifier10886982081339
UDI-Public(01)10886982081339
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.003.002
Device Catalogue Number04.003.002
Device Lot Number4L91497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer08/06/2020
08/06/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date08/06/2020
08/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPERT END CAP Ø12 CANN EXTENS. 10 F/LFN; EXPERT END CAP Ø12 CANN EXTENS. 5 F/LFN+; UNK - INSRTN INSTR.: CNNCTNG/CUPLNG SCRW: TRMA; UNK - NAIL INSERTION HANDLES; UNK - NAILS: RAFN; EXPERT END CAP Ø12 CANN EXTENS. 10 F/LFN; EXPERT END CAP Ø12 CANN EXTENS. 5 F/LFN+; UNK - INSRTN INSTR.: CNNCTNG/CUPLNG SCRW: TRMA; UNK - NAIL INSERTION HANDLES; UNK - NAILS: RAFN
Outcome Attributed to Adverse Event Required Intervention;